Florida, 2005

Heavy Rain in Florida, September 6 to 9, 2005

September 6 to 9, 2005 · NWS JAX · 1 event in 1 county or zone

97 inches. Numerous secondary roads across northern Palm Coast experienced poor drainage flooding with 6-12 inches of standing water.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency Management relayed the following 3 day storm total precipitation amounts from networks across the county:Flagler EOC (Bunnell): 5.52 inchesFlagler Beach: 3.07 inchesAg Center (Bunnell): 7.75 inchesIndian Trails South in Palm Coast: 9.50 inchesIndian Trails North: 15.20 inchesRima Ridge, in S Flagler County: 2.75 inchesPlantation Bay, in SE Flagler County: 2.97 inches. Numerous secondary roads across northern Palm Coast experienced poor drainage flooding with 6-12 inches of standing water.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 5, 9:20 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Sep 5, 9:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1020 PM EDT MON SEP 5 2005

...UPDATED MARINE AND SURF SECTIONS...

.UPDATE...HAVE ALLOWED THE LAKE WIND ADVISORY TO EXPIRE. WINDS NOT
AFFECTED BY SHOWERS HAVE DIMINISHED TO 10-15 MPH MOST AREAS AND LESS
THAN 10 MPH WESTERN PORTION. BREEZY CONDITIONS WILL CONTINUE ALONG
THE COAST TONIGHT. GUSTS TO 20-30 MPH WILL ACCOMPANY HEAVY
RAINFALL IN THE MAINLY COASTAL SHOWERS. SURFACE ANALYSIS SHOWS
STRONG PRESSURE GRADIENT OVER THE COASTAL AREAS. IR SATELLITE LOOP
SHOWS AREA OF BROKEN TO OVERCAST MID LEVEL CLOUDS (COINCIDING WITH
LOW/MID LEVEL OMEGA IN THE RUC40) OVER SE GA...EXTREME NE FL AND
EXTENDING FROM OUR COASTAL WATERS NEWD TO THE SOUTH CAROLINA OFFSHORE
WATERS. NUMEROUS SHOWERS IN THIS AREA ARE MOVING SWWD. GRAPHICS ONLY
NEED MINOR TWEAKING TONIGHT.

&&

.MARINE... SMALL CRAFT ADVISORY CONDS TO CONTINUE THROUGH THURSDAY.
BUOYS ARE REPORTING WINDS AROUND 20 KT AND SEAS 7 TO 9 FT. GRADIENT
IS STRONGEST WITH NUMEROUS SHOWERS OVER GA OFFSHORE WATERS AND GRAYS
REEF HAS BY FAR THE STRONGEST CONDITIONS WITH 30-35 KT WINDS AND
SEAS BUILDING TO 11 FT. WILL SEPARATE GA WATERS INCREASING WINDS TO
25-30 KT...SEAS 7-10 FT AND MENTION WINDS TO GALE FORCE.

.SURF UPDATE...WILL CONTINUE THE COASTAL FLOOD STATEMENT OVERNIGHT
AND UPGRADE THE GA COAST TO A HIGH SURF ADVISORY. BREAKERS WERE
RUNNING 4-6 FT AND POSSIBLY AS HIGH AS 7 FEET. NUMEROUS SHOWERS
TONIGHT WILL LIKELY INCREASE BREAKERS TO 7 FT ESPECIALLY ALONG THE
GA COAST WHERE SEAS ARE MUCH HIGHER. SOME MINOR TO MODERATE EROSION
WAS REPORTED IN FLAGLER COUNTY DURING THE MORNING HIGH TIDE
CYCLE...AND WILL LIKELY OCCUR AGAIN DURING THIS EVENINGS HIGH TIDE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...HIGH SURF ADVISORY GAZ154-166 TONIGHT.
MARINE...SMALL CRAFT ADVISORY ALTAMAHA SOUND TO FLAGLER BEACH OUT
         TO 60 NM.

&&

MKT/MZ
Hazardous weather outlook, Sep 5, 7:15 PM EST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 PM EDT MON SEP 5 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
815 PM EDT MON SEP 5 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...MINOR BEACH EROSION AND SHALLOW COASTAL FLOODING POSSIBLE AT
TIMES OF HIGH TIDE...
...ROUGH SURF WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND DEVELOPING LOW
PRESSURE TO THE SOUTH HAS RESULTED IN A STRONG NORTHEAST FLOW ACROSS
THE AREA. WINDS WILL CONTINUE QUITE GUSTY ALONG THE COAST TONIGHT
ESPECIALLY NEAR SHOWERS.

FOR THE COASTAL AREAS...A SMALL CRAFT ADVISORY IS IN EFFECT.THE
INCREASED WIND AND SWELL ACTION WILL RESULT IN A HIGH RISK OF RIP
CURRENTS AT AREA BEACHES. REFER TO THE LATEST SURF ZONE FORECAST FOR
MORE INFORMATION.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
COASTAL WATERS AND AFFECT EASTERN PORTIONS OF FLORIDA AND THE
COASTAL SECTIONS OF SOUTHEAST GEORGIA. THIS ACTIVITY WILL BE CAPABLE
OF PRODUCING WIND GUSTS 40 MPH AS WELL AS PERIODS OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A PROLONGED NORTHEAST FLOW EVENT IS IN STORE AS LOW PRESSURE
CONTINUES TO SLOWLY DEVELOP TO THE SOUTH OF THE AREA. THIS WILL KEEP
WINDS AND SEAS UP OVER THE COASTAL WATERS AS WELL AS CONTINUING THE
PROSPECTS FOR LAKE WIND ADVISORIES AND MARGINALLY HIGH SURF ALONG
THE EASTERN PORTIONS OF THE FORECAST AREA. THE RIP CURRENT RISK WILL
REMAIN ABOVE NORMAL THROUGH MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/CARROLL/TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
September 6, 12:00 AM EST to September 9, 1:52 PM EST
Where
Flagler County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470245.